MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48295
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: analyst.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a flexible nephrolithotripsy using a ngage nitinol stone extractor.The physician attempted to "take" the stone located in the kidney, but while doing so the basket sheath ruptured.Another extractor was opened to complete the procedure.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.No adverse effects to the patient have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle in the open position and the basket formation in the closed position.The mlla (male luer lock adapter) and collet knob were tight.The polyethylene terephthalate tubing [pett] measured 3.5 cm in length.The support sheath was severed 5mm from the mlla.There was a 1cm gap between the points of separation which was exposing the basket sheath.The basket wires were intact and secure.Functional testing determined the handle does not actuate the basket formation.A review of the device history record found no non-conformances related to this failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, dry place.The returned device was found to have a basket that was closed and could not be opened due to sheath damage.The red support sheath was found to be separated near the handle.The separated support sheath was preventing the motion of the handle from actuating the basket.The provided information stated the issue occurred during use of the device.Devices are inspected for damage and functionality multiple times during manufacturing and quality control inspections.The device was also packaged with the basket in the open position, indicating the device was not damaged when received by the customer.Based on the available information and evidence, it is likely the sheath of the device was damaged during use.The ifu supplied with the device contains a statement that excessive force may damage the device.The cause for the complaint was determined to have been inadvertent damage to the device during use.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information has been received since the last report was submitted on 29oct2019.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9250157
Report Number1820334-2019-02714
Device Sequence Number14044038
Product Code FFL
UDI-Device Identifier00827002482951
UDI-Public(01)00827002482951(17)220322(10)9611953
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/22/2022
Device Model NumberG48295
Device Catalogue NumberNGE-017115-MB
Device Lot Number9611953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1